Alert archive / Nebraska / Wind Advisories in 2019

Wind Advisory 2, NWS Omaha, NE

January 27, 20198 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Jan 27, 2019, 3:55 AM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Jan 28, 2019, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2019, 3:55 AM CST (09:55 UTC)
In effect from
Jan 28, 2019, 3:00 AM CST
Expired
Jan 28, 2019, 6:00 PM CST
In force
15 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS73 KOAX 270955
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
355 AM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-271800-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
355 AM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
271800-
/O.NEW.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, 
Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, 
Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, 
Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
355 AM CST Sun Jan 27 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 3 AM to noon CST Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
886 
WWUS73 KOAX 271819
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1219 PM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-280230-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
1219 PM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
280230-
/O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, 
Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, 
Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, 
Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
1219 PM CST Sun Jan 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DeWald
648 
WWUS73 KOAX 280242
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
842 PM CST Sun Jan 27 2019

NEZ051-065-066-281045-
/O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
/O.EXB.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Saunders-Seward-Lancaster-
Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, 
and Lincoln
842 PM CST Sun Jan 27 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY...

The National Weather Service in Omaha/Valley has issued a High
Wind Warning, which is in effect from 3 AM to noon CST Monday.
The Wind Advisory is no longer in effect.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281045-
/O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
842 PM CST Sun Jan 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...After midnight and continuing through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-078-088>093-
281045-
/O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Douglas-Sarpy-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Blair, Omaha, Bellevue, 
Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
842 PM CST Sun Jan 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
664 
WWUS73 KOAX 280643
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1243 AM CST Mon Jan 28 2019


IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-281800-
/O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/
/O.NEW.KOAX.WI.Y.0003.190128T1800Z-190129T0000Z/
/O.EXA.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, and David City
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 65 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ051-065-066-281800-
/O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/
/O.CON.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/
Saunders-Seward-Lancaster-
Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, 
and Lincoln
1243 AM CST Mon Jan 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IAZ056-080-091-281800-
/O.EXT.KOAX.WI.Y.0002.190128T0900Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
1243 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Late tonight through Monday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
932 
WWUS73 KOAX 281558
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
958 AM CST Mon Jan 28 2019

IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0003.190128T1558Z-190129T0000Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-290000-
/O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/
/O.EXT.KOAX.WI.Y.0002.190128T1558Z-190129T0000Z/
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-
Lancaster-
Including the cities of Onawa, Mapleton, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, 
Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, 
Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, 
Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, 
Seward, Milford, and Lincoln
958 AM CST Mon Jan 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
High Wind Warning.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

IAZ056-080-091-290000-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Shelby-Montgomery-Page-
Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah
958 AM CST Mon Jan 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through today. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
221 
WWUS73 KOAX 282347
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
547 PM CST Mon Jan 28 2019

IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290100-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-190129T0000Z/
Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy-
Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, 
Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
547 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwest winds will continue to decrease into the 5 to 15 mph
range during the early evening, thus the Wind Advisory will be
allowed to expire at 6 PM.

$$

IAZ043-056-080-091-NEZ011-012-015>018-030>034-042>044-050-051-065-
066-290100-
/O.EXP.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/
Monona-Shelby-Montgomery-Page-Knox-Cedar-Thurston-Antelope-Pierce-
Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Butler-Saunders-Seward-Lancaster-
Including the cities of Onawa, Mapleton, Harlan, Red Oak, 
Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, 
Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, 
Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, 
Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, 
West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, 
Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, 
Milford, and Lincoln
547 PM CST Mon Jan 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwest winds will continue to decrease into the 5 to 15 mph
range during the early evening, thus the Wind Advisory will be
allowed to expire at 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:20 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 27, 3:20 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 AM CST Sun Jan 27 2019

.SHORT TERM...(Today through Tuesday)
Issued at 319 AM CST Sun Jan 27 2019

Early-morning water vapor imagery revealed a potent shortwave
trough over northern parts of British Columbia and Alberta which
will translate southeast into the northern High Plains today and
through the mid MO Valley tonight. In the low levels, mesoanalysis
placed a stalled surface front from the western Dakotas through
north-central NE and into eastern KS as of 2 AM. That boundary is
forecast to shift east/northeast through our area today in
response to the progression of a surface low through the northern
Plains.

A strengthening low-level warm-advection regime has contributed to
widely scattered areas of light snow early this morning across
portions of NE and SD. And latest model guidance is suggestive
that the ongoing light precipitation will shift east through the
area this morning with little in the way of accumulation. We have
trended downward on today's high temperatures with lower to mid
40s west and lower 30s east.

Tonight, deep-layer forcing for ascent increases ahead of the
migratory shortwave trough, and along a strong arctic front which
will advance south through our area. It appears that a band of
precipitation will develop along the front with steepening lapse
rates potentially contributing to some embedded convective
elements. Initial precipitation type will be rain or perhaps a
wintry mix with a transition to light snow before ending early
Monday morning.

The steepening lapse rates coupled with an intense isallobaric
gradient across the front will result in a corridor of very
strong northwest winds within the post-frontal environment.
Sustained winds of 30-45 mph with gusts to near 60 mph appear
probable across portions of northeast NE beginning around 2 or 3
AM and continuing through Monday morning. As such, we have
upgraded the existing high wind watch to a warning. In addition to
the winds, strong cold advection behind the front will yield
rapidly falling temperatures with the potential for flash-freeze
conditions on wet, untreated roads.

Flurries or light snow showers could linger through Monday
morning with strong northwest winds overspreading the remainder of
the area. The cold advection will offset any increase in daytime
heating with temperatures hovering in the teens to lower 20s.

On Tuesday, the progression of an intense deep-layer cyclone into
the Great Lakes will result in the advancement of a polar air mass
through the mid MO Valley. Highs will be mainly in the single
digits and teens.

.LONG TERM...(Tuesday night through Saturday)
Issued at 319 AM CST Sun Jan 27 2019

The polar air mass will remain entrenched over our area through
mid week with dangerous wind chills of -20 to -35F developing on
Tuesday and Wednesday nights.

Medium-range guidance continues to indicate a warming trend by
late in the workweek into the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1136 PM CST Sat Jan 26 2019

Areas of MVFR cigs near FL015 will move in and out of TAF sites
overnight until more widespread MVFR cigs establish themselves
ahead of a weather system approaching eastern Nebraska by 12Z.
Then areas of light snow and fog will reduce vsbys into the IFR
category for several hours between 11Z and 19Z. Cigs below FL015
are likely during this time as well, with periods of IFR cigs. By
late afternoon, cigs and vsbys should lift to VFR as south to
southwest winds increase above 15kt. By 00Z, a strong low level
jet ahead a strong low pressure system will promote low level wind
shear as southwest to west winds blow at 40kt at FL020.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from late tonight through Monday morning
	 for NEZ011-012-015>018-030>034-042>044-050.

IA...High Wind Warning from late tonight through Monday morning
	 for IAZ043.

&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Dergan
Hazardous weather outlook, Jan 27, 3:29 AM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
329 AM CST Sun Jan 27 2019

IAZ043-NEZ011-012-015>018-030>034-042>044-050-272330-
Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-
329 AM CST Sun Jan 27 2019

This Hazardous Weather Outlook is for portions of west central
Iowa...east central Nebraska and northeast Nebraska.

.DAY ONE...Today and Tonight

A high wind warning is in effect from midnight tonight until noon
on Monday.

An arctic front will move through the area tonight with northwest
winds increasing to 35 to 45 mph with gusts to 60 mph behind it.
Light rain will change to light snow with only minor accumulation.
However, rapidly falling temperatures behind the front could
result in a flash-freeze of any untreated road surfaces.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

On Tuesday and Wednesday, a reinforcing surge of polar air will
bring bitter cold to the region. Wind chill values on Tuesday and
Wednesday nights could fall to 20 to 35 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
272330-
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-
Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
329 AM CST Sun Jan 27 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...east central Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

An arctic front will move through the area tonight with light rain
or a wintry mix changing over to light snow. While accumulations
should be minimal, rapidly falling temperatures behind the front could
result in a flash-freeze of any untreated road surfaces.
Additionally, winds will increase from the northwest at 20 to 35
mph with gusts to 40 to 50 mph late tonight into Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

On Tuesday and Wednesday, a reinforcing surge of polar air will
bring bitter cold to the region. Wind chill values on Tuesday and
Wednesday nights could fall to 15 to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:04 AM CSTHigh Wind WarningOAXFremont, Harrison, Mills, Monona, Pottawattamie31 hr
Jan 27, 3:18 PM CSTWind Chill WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more36 hr

Nearby

Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.